Alert archive / New Mexico / Wind Advisories in 2022
Wind Advisory 2, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Jan 3, 2022, 1:29 PM MST for 9 counties in New Mexico. It took effect at Jan 4, 2022, 2:00 AM MST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2022, 1:29 PM MST (20:29 UTC)
- In effect from
- Jan 4, 2022, 2:00 AM MST
- Expired
- Jan 4, 2022, 6:00 PM MST
- In force
- 16 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Colfax County, NM, Guadalupe County, NM, Mora County, NM, San Miguel County, NM, Sandoval County, NM, Santa Fe County, NM, Torrance County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 105 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2085 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
882 WWUS75 KABQ 032029 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 129 PM MST Mon Jan 3 2022 NMZ213>215-040430- /O.UPG.KABQ.HW.A.0001.220104T0900Z-220104T2100Z/ /O.NEW.KABQ.HW.W.0001.220104T0900Z-220104T2100Z/ Northern Sangre de Cristo Mountains-Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains- 129 PM MST Mon Jan 3 2022 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 2 PM MST TUESDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Sangre de Cristo Mountains. * WHEN...From 2 AM to 2 PM MST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ212-223-040430- /O.NEW.KABQ.HW.W.0001.220104T0900Z-220104T2100Z/ Glorieta Mesa Including Glorieta Pass-Central Highlands- 129 PM MST Mon Jan 3 2022 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 2 PM MST TUESDAY... * WHAT...West winds 25 to 40 mph with gusts up to 60 mph expected. * WHERE...Central Highlands and Glorieta Mesa Including Glorieta Pass. * WHEN...From 2 AM to 2 PM MST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ221-040430- /O.NEW.KABQ.WI.Y.0002.220104T0900Z-220104T2100Z/ Sandia and Manzano Mountains including Edgewood- 129 PM MST Mon Jan 3 2022 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 2 PM MST TUESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Sandia and Manzano Mountains including Edgewood. * WHEN...From 2 AM to 2 PM MST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
4 follow-up statements
493 WWUS75 KABQ 040411 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 911 PM MST Mon Jan 3 2022 NMZ212-223-041230- /O.EXT.KABQ.HW.W.0001.220104T0900Z-220105T0100Z/ Glorieta Mesa Including Glorieta Pass-Central Highlands- 911 PM MST Mon Jan 3 2022 ...HIGH WIND WARNING NOW IN EFFECT FROM 2 AM TO 6 PM MST TUESDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Central Highlands and Glorieta Mesa Including Glorieta Pass. * WHEN...From 2 AM to 6 PM MST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ213>215-041230- /O.EXT.KABQ.HW.W.0001.220104T0900Z-220105T0100Z/ Northern Sangre de Cristo Mountains-Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains- 911 PM MST Mon Jan 3 2022 ...HIGH WIND WARNING NOW IN EFFECT FROM 2 AM TO 6 PM MST TUESDAY... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Sangre de Cristo Mountains. * WHEN...From 2 AM to 6 PM MST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ221-041230- /O.EXT.KABQ.WI.Y.0002.220104T0900Z-220105T0100Z/ Sandia and Manzano Mountains including Edgewood- 911 PM MST Mon Jan 3 2022 ...WIND ADVISORY NOW IN EFFECT FROM 2 AM TO 6 PM MST TUESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Sandia and Manzano Mountains including Edgewood. * WHEN...From 2 AM to 6 PM MST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Shoemake
182 WWUS75 KABQ 040742 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1242 AM MST Tue Jan 4 2022 NMZ227-041900- /O.EXA.KABQ.HW.W.0001.220104T0900Z-220105T0100Z/ Johnson and Bartlett Mesas Including Raton Pass- 1242 AM MST Tue Jan 4 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Johnson and Bartlett Mesas Including Raton Pass. * WHEN...Until 6 PM MST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ212-223-041900- /O.CON.KABQ.HW.W.0001.220104T0900Z-220105T0100Z/ Glorieta Mesa Including Glorieta Pass-Central Highlands- 1242 AM MST Tue Jan 4 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Central Highlands and Glorieta Mesa Including Glorieta Pass. * WHEN...Until 6 PM MST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ213>215-041900- /O.CON.KABQ.HW.W.0001.220104T0900Z-220105T0100Z/ Northern Sangre de Cristo Mountains-Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains- 1242 AM MST Tue Jan 4 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Sangre de Cristo Mountains. * WHEN...Until 6 PM MST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ221-041900- /O.CON.KABQ.WI.Y.0002.220104T0900Z-220105T0100Z/ Sandia and Manzano Mountains including Edgewood- 1242 AM MST Tue Jan 4 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Sandia and Manzano Mountains including Edgewood. * WHEN...Until 6 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 15
936 WWUS75 KABQ 041758 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1058 AM MST Tue Jan 4 2022 NMZ212>215-223-227-050100- /O.CON.KABQ.HW.W.0001.000000T0000Z-220105T0100Z/ Glorieta Mesa Including Glorieta Pass-Northern Sangre de Cristo Mountains-Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains-Central Highlands-Johnson and Bartlett Mesas Including Raton Pass- 1058 AM MST Tue Jan 4 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Sangre de Cristo Mountains, Glorieta Mesa Including Glorieta Pass, Central Highlands, and Johnson and Bartlett Mesas Including Raton Pass. * WHEN...Until 6 PM MST this evening. * IMPACTS...Damaging winds may blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ228-229-233-050100- /O.EXA.KABQ.WI.Y.0002.000000T0000Z-220105T0100Z/ Far Northeast Highlands-Northeast Highlands-Guadalupe County- 1058 AM MST Tue Jan 4 2022 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Guadalupe County, Far Northeast Highlands and Northeast Highlands. * WHEN...Until 6 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ221-050100- /O.CON.KABQ.WI.Y.0002.000000T0000Z-220105T0100Z/ Sandia and Manzano Mountains including Edgewood- 1058 AM MST Tue Jan 4 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Sandia and Manzano Mountains including Edgewood. * WHEN...Until 6 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Guyer
248 WWUS75 KABQ 050040 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 540 PM MST Tue Jan 4 2022 NMZ212>215-223-227-050145- /O.EXP.KABQ.HW.W.0001.000000T0000Z-220105T0100Z/ Glorieta Mesa Including Glorieta Pass-Northern Sangre de Cristo Mountains-Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains-Central Highlands-Johnson and Bartlett Mesas Including Raton Pass- 540 PM MST Tue Jan 4 2022 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS EVENING... Although a few gusts may persist, winds will continue to decrease through the evening, therefore the High Wind Warning will be allowed to expire. $$ NMZ221-228-229-233-050145- /O.EXP.KABQ.WI.Y.0002.000000T0000Z-220105T0100Z/ Sandia and Manzano Mountains including Edgewood-Far Northeast Highlands-Northeast Highlands-Guadalupe County- 540 PM MST Tue Jan 4 2022 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... Winds will continue to decrease through the evening, therefore the Wind Advisory will be allowed to expire. $$ 34
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Jan 3, 10:40 AM MST, 2 hours 49 minutes earlier.
Area forecast discussion, Jan 3, 10:40 AM MST, 2 hours 49 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1040 AM MST Mon Jan 3 2022 .AVIATION... 18Z TAF CYCLE Strengthening w-nwly flow aloft with sfc lee trough. Low level wind shear possible along the central mt chain north of I-40 aft 04/06Z. && .PREV DISCUSSION...259 AM MST Mon Jan 3 2022... .SYNOPSIS... Warmer weather is on tap today with many locations warming 10 to 15 degrees. Breezy to windy weather returns to portions of northern and eastern New Mexico Tuesday with temperatures warming further. A weak cold front is forecast to slide into northeastern New Mexico Wednesday with a stronger cold front expected Wednesday night and Thursday. Cooler to colder weather will result of the eastern plains Thursday with little change elsewhere. Temperatures rebound quickly Friday with quite weather forecast for Saturday. Chances for rain and mountain snow return to western and northern New Mexico Sunday. && .DISCUSSION... .SHORT TERM...(TODAY THROUGH TUESDAY)... A low amplitude upper level ridge over the region will flatten today and give way to moderate/increasing westerlies. Warming is forecast, especially across the eastern plains where highs will reach up to 10 degrees above normal. Winds aloft will increase overnight into Tuesday as the jet stream dives southeast from the Great Basin over the southern Rockies and northern New Mexico. 700mb wind speeds are forecast to reach up to between 60-80kts over the Sangre De Cristo Mountains late tonight into Tuesday, with the potential for a mountain wave to develop to the lee side. However, 00Z model cross sections were not convincing that these stronger winds aloft will make it down to the I-25 corridor, so will include only the Sangre De Cristos in a High Wind Watch. Warming will continue Tuesday, especially across the eastern plains where stronger downslope winds will develop with daytime mixing, sending highs soaring 10-15 degrees above normal. A few eastern zones will likely require a Wind Advisory Tuesday, with the central and northeast highlands the most likely candidates. LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY)... Winds aloft are forecast to diminish somewhat Tuesday night but remain strong enough for windy conditons to continue from the central mountain chain east to the northeast and central highlands. Strong (45-50kt) northwest flow aloft continues Wednesday for windy weather to continue in the higher elevations and east of the central mountain chain into Wednesday. The one exception will be in northeast NM where a weak backdoor cold front moves in. A stronger backdoor cold front associated with an upper-level trough moving east through the Northern Rockies and Northern Plains remains on track for Wednesday night and Thursday. Models agree that the colder air pushing southward along the lee of the Central Rockies Wednesday night is rather shallow as well as being met with opposing west to northwest flow over and west of the Rio Grande Valley. Temperatures rebound quickly on Friday with a lee side low forecast to develop over northeast NM. GFS and to a lesser extent the ECWMF bring a weak closed low ashore over northern/central CA on Saturday. ECMWF is much weaker with little to no subtropical moisture tap. A good deal of uncertainty remains for late in the weekend but global models agree that the East Asian Jet (EAJ) will begin to split over the EPAC and the pattern may get active once again with a relatively weak MJO stuck in phase 8. 11/33 && .FIRE WEATHER... A warming trend is in play through Tuesday with a very dry airmass in place. The jet stream will bring stronger winds to areas along/east of the central mountain chain late tonight through Tuesday, focusing initially over the Sangre De Cristo Mountains and then spreading east across the eastern highlands/plains with daytime mixing. A few hours of critical fire weather conditions are likely across the east central plains Tuesday afternoon and a Red Flag Warning may be required. Stronger winds will continue along and immediately east of the central mountain chain Wednesday, but a weak backdoor cold front across the eastern plains will shut down potential for critical fire weather conditions. A stronger backdoor cold front will push down the eastern plains Thursday, bringing notably colder temperatures. Stronger downslope winds are forecast to return to much of eastern New Mexico Fri/Sat, with the potential for critical fire weather conditions. Cooling/moistening is forecast Sunday as a weak Pacific low approaches from the west. 11 && .ABQ WATCHES/WARNINGS/ADVISORIES... High Wind Watch from late tonight through Tuesday afternoon for the following zones... NMZ213>215. &&
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 3:12 AM MST | High Wind Watch | ABQ | Colfax, Mora, Rio Arriba, San Miguel, Santa Fe, Taos | 10 hr |
| Jan 3, 1:29 PM MST | High Wind Warning | ABQ | Colfax, Mora, Rio Arriba, San Miguel, Santa Fe, Taos and 2 more | 29 hr |
| Jan 3, 1:54 PM MST | Fire Weather Watch | ABQ | 12 hr |
Nearby
Wind Advisories in New Mexico, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.